MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® smart touch® sf uni-directional navigation catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.It was initially reported by the customer that when the physician was wiping off the thermocool® smart touch® sf uni-directional navigation catheter, it was noticed that there was blood inside the chamber of the force sensor.The caller reported that the physician tried to clean the a thermocool® smart touch® sf uni-directional navigation catheter, and some of the blood had drained out, but there was still some blood inside the force sensor chamber.The smarttouch sf catheter was replaced, and the issue resolved.The procedure continued.It was reported there was no difficulty in maneuvering the catheter and there was no physical damage see.The customer¿s reported issue of blood inside the chamber of the force sensor (pebax) is not considered to be mdr reportable since the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On (b)(6) 2022, the bwi pal revealed that a visual inspection of the returned device found a reddish material observed in the pebax along with a hole in the pebax.This finding was reviewed and determined to be an mdr reportable malfunction since the integrity of the device has been compromised.
 
Additional Manufacturer Narrative
Device evaluation details: the thermocool® smart touch® sf uni-directional navigation catheter device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection of the returned device was performed following bwi procedures.Visual analysis of the returned sample revealed a hole and reddish material in the pebax.The root cause of the damage on pebax cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling of the device during the procedure, however, this cannot be conclusively determined.Additionally, a picture was received from the customer to aid in the investigation.The picture was evaluated following biosense webster's procedures.According to the picture provided, a reddish material could be observed inside the pebax, however, there is no evidence of physical damage on the pebax, the reddish material observed inside the pebax is related to the customer's complaint, however, this cannot be conclusively determined based on the picture alone.A manufacturing record evaluation was performed and no internal action was found during the review.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15629812
Report Number2029046-2022-02572
Device Sequence Number12230706
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberD134703
Device Catalogue NumberD134703
Device Lot Number30759886L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF UNID, TC, J
Patient SexUnknown